Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 237, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 20, 2010, 1:54 AM CDT for Harrison County, Panola County, Texas; Caddo Parish, De Soto Parish, Louisiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2010, 1:54 AM CDT (06:54 UTC)
- Expired
- Oct 20, 2010, 2:30 AM CDT
- In force
- 36 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Caddo Parish, LA, De Soto Parish, LA, Harrison County, TX, Panola County, TX
The radar
The Shreveport radar (KSHV), 25 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 19, 2:59 PM CDT, 10 hours 55 minutes earlier.
Area forecast discussion, Oct 19, 2:59 PM CDT, 10 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 259 PM CDT TUE OCT 19 2010 .DISCUSSION... SURFACE ANALYSIS THIS AFTERNOON SHOWS THE FRONT IS ABOUT A THIRD OF THE WAY THROUGH THE CWFA OR NEAR THE AR/LA STATE LINE. RADAR IMAGERY SHOWS SCATTERED AND WIDESPREAD SHOWERS WITH EMBEDDED THUNDERSTORMS OVER THE ARKANSAS COUNTIES BEHIND THE FRONT. SOME ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AHEAD OF THE FRONT AS WELL WITH THE ONSET OF DAYTIME HEATING OVER THE SOUTHERN AND SOUTHEASTERN PORTIONS OF THE CWFA. THIS PREFRONTAL CONVECTION SHOULD NOT LAST BUT A FEW HOURS...DIMINISHING EARLY THIS EVENING AS WE LOSE HEATING AND THE FRONT MOVES FURTHER INTO THE CWFA. THE COLD FRONT IS EXPECTED TO CONTINUE TO GRADUALLY MOVE THROUGH THE FOUR STATE REGION DURING THE EVENING AND OVERNIGHT HOURS...MOVING SOUTH OF THE CWFA BEFORE DAYBREAK. LIGHT TO MODERATE SHOWERS WITH AN OCCASIONAL EMBEDDED THUNDERSTORM WILL CONTINUE BEHIND THE FRONT THIS EVENING AND DURING THE OVERNIGHT HOURS AS THEY SHIFT SOUTH AND EAST. ALL PRECIP SHOULD MOVE SOUTHEAST OF THE AREA BEFORE LUNCHTIME ON WEDNESDAY...IF NOT A FEW HOURS SOONER. HIGH PRESSURE AT THE SURFACE AND ALOFT WILL QUICKLY BUILD BACK INTO THE REGION AFTER THE PASSAGE OF THE FRONT. THIS WILL BRING DRY CONDITIONS FOR THE REMAINDER OF THE DAY ON WEDNESDAY AND LASTING THROUGH MUCH OF THURSDAY. SLIGHTLY COOLER TEMPERATURES WILL BE POSSIBLE THOSE DAYS BEHIND THE FRONT...WITH LOCATIONS ACROSS THE NORTHERN HALF OF THE CWFA STRUGGLING TO GET OUT OF THE 70S FOR HIGHS. HAVE REMAINED RATHER CLOSE TO GUI FOR TEMPERATURES THOSE DAYS. BY FRIDAY AN UPPER LEVEL CLOSED LOW WILL DEVELOP AND MOVE OVER PORTIONS OF NORTH TEXAS. IT WILL SHIFT NORTHEAST THROUGH SATURDAY BEFORE JOINING THE MAIN UPPER LEVEL FLOW. THIS WILL PUT THE CWFA UNDER SOUTHWESTERLY FLOW ALOFT FOR FRIDAY THROUGH MUCH OF THE WEEKEND. THIS WILL ALLOW FOR A DECENT INCREASE IN MOISTURE...WHICH COULD RESULT IN INCREASED RAIN CHANCES OVER AT LEAST THE WESTERN HALF OF THE CWFA. THERE MAY BE A FEW PERTURBATIONS TO PASS THROUGH THIS SOUTHWEST FLOW TO PROVIDE PERIODS OF FORCING TO CONTRIBUTE TO THESE RAIN CHANCES. ANOTHER DISTURBANCE WILL BE ON THE HEALS OF THE FIRST ONE BY SUNDAY AND INTO MONDAY. A SHORTWAVE WILL DIP DOWN INTO NORTH CENTRAL TEXAS AND CENTRAL OKLAHOMA BY THE END OF THE WEEKEND INTO EARLY NEXT WEEK. THERE HAS NOT BEEN MUCH RUN TO RUN CONSISTENCY ON THIS SYSTEM WITH THE TIMING AND PLACEMENT. THERE HAVE ALSO BEEN DISCREPANCIES BETWEEN MODELS. HOWEVER...IT LOOKS AS IF AT SOME POINT THIS SHORTWAVE WILL PUSH ANOTHER FRONT INTO THE REGION SOMETIME DURING THE LATE WEEKEND OR EARLY WORK WEEK. SO FOR NOW HAVE REMAINED WITH SOMEWHAT OF LOW POPS FOR THE LAST FEW PERIODS OF THE FORECAST...WHICH IS VERY SIMILAR TO THE PREVIOUS FORECAST. OVERALL TEMPERATURES FOR THIS TIME PERIOD LOOK REASONABLE AND HAVE MADE FEW CHANGES. /22/ && .AVIATION... A COLD FRONT IS PUSHING THROUGH THE FOUR STATE REGION AND HAS SCATTERED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH IT. THE ACTIVITY WILL CONTINUE THROUGH THE AFTERNOON AND EVENING HOURS AND WILL CEASE OVER THE NIGHTTIME HOURS FROM NORTHWEST TO SOUTHEAST. WINDS WILL DECREASE AND SHIFT TO THE NORTH DURING THE OVERNIGHT HOURS...AND WE COULD SEE SOME EARLY MORNING FOG AT SOME OF OUR TAF SITES. /23/ && .PRELIMINARY POINT TEMPS/POPS... SHV 58 80 54 83 58 / 50 10 10 10 10 MLU 57 79 53 85 54 / 40 20 10 10 10 DEQ 53 77 47 85 54 / 50 10 10 10 20 TXK 56 78 51 84 56 / 50 10 10 10 10 ELD 54 77 49 82 54 / 50 10 10 10 10 TYR 61 81 57 85 61 / 40 10 10 10 10 GGG 60 81 55 85 60 / 40 10 10 10 10 LFK 62 84 59 86 60 / 40 10 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 22/23
Hazardous weather outlook, Oct 19, 11:45 AM CDT, 14 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CDT TUE OCT 19 2010 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-201645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1145 AM CDT TUE OCT 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FOUR STATE REGION THROUGH THIS EVENING AS A COLD FRONT MOVES INTO THE REGION. THE MAIN IMPACTS FROM THE STRONGER STORMS WILL BE HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS BETWEEN 40 AND 50 MPH. THE POSSIBILITY FOR STRONG STORMS IS EXPECTED TO DIMINISH AROUND SUNSET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
Severe Thunderstorm Warnings in Texas, 2010Severe Thunderstorm Warnings in Louisiana, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.